Alert archive / Wyoming / Tornado Warnings in 2019
Tornado Warning 15, NWS Cheyenne, WY
NWS Cheyenne, WY issued this tornado warning at Jul 2, 2019, 4:55 PM MDT for Albany County, Converse County, Platte County, Wyoming. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2019, 4:55 PM MDT (22:55 UTC)
- Expired
- Jul 2, 2019, 5:13 PM MDT
- In force
- 18 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.5 in
Counties Albany County, WY, Converse County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 146 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 10.9 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2671 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
015
WFUS55 KCYS 022255
TORCYS
WYC001-009-031-022330-
/O.NEW.KCYS.TO.W.0015.190702T2255Z-190702T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Cheyenne WY
455 PM MDT Tue Jul 2 2019
The National Weather Service in Cheyenne has issued a
* Tornado Warning for...
Northeastern Albany County in southeastern Wyoming...
Northwestern Platte County in southeastern Wyoming...
Southeastern Converse County in east central Wyoming...
* Until 530 PM MDT.
* At 454 PM MDT, a severe thunderstorm capable of producing a tornado
was located near Esterbrook Campground, or 24 miles south of
Douglas, moving northeast at 15 mph.
HAZARD...Tornado and ping pong ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
northeastern Albany, northwestern Platte and southeastern Converse
Counties.
This includes Interstate 25 in Wyoming between mile markers 104 and
114, and between mile markers 116 and 119.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4234 10531 4244 10537 4261 10508 4241 10494
TIME...MOT...LOC 2254Z 211DEG 11KT 4241 10527
TORNADO...RADAR INDICATED
HAIL...1.50IN
$$
Brothers2 follow-up statements
653
WWUS55 KCYS 022305
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
505 PM MDT Tue Jul 2 2019
WYC001-022314-
/O.CAN.KCYS.TO.W.0015.000000T0000Z-190702T2330Z/
Albany WY-
505 PM MDT Tue Jul 2 2019
...THE TORNADO WARNING FOR NORTHEASTERN ALBANY COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area in Converse County. Therefore, the warning has
been cancelled.
LAT...LON 4237 10524 4243 10528 4252 10523 4261 10508
4241 10494
TIME...MOT...LOC 2304Z 248DEG 15KT 4242 10520
$$
WYC009-031-022330-
/O.CON.KCYS.TO.W.0015.000000T0000Z-190702T2330Z/
Platte WY-Converse WY-
505 PM MDT Tue Jul 2 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM MDT FOR
NORTHWESTERN PLATTE AND SOUTHEASTERN CONVERSE COUNTIES...
At 504 PM MDT, a severe thunderstorm capable of producing a tornado
was located near Esterbrook Campground, or 24 miles southeast of
Douglas, moving east at 15 mph.
HAZARD...Tornado and ping pong ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Glendo and Sibley Peak.
This includes Interstate 25 in Wyoming between mile markers 105 and
114, and between mile markers 116 and 119.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4237 10524 4243 10528 4252 10523 4261 10508
4241 10494
TIME...MOT...LOC 2304Z 248DEG 15KT 4242 10520
TORNADO...RADAR INDICATED
HAIL...1.50IN
$$
Brothers440
WWUS55 KCYS 022313
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
513 PM MDT Tue Jul 2 2019
WYC009-031-022322-
/O.CAN.KCYS.TO.W.0015.000000T0000Z-190702T2330Z/
Platte WY-Converse WY-
513 PM MDT Tue Jul 2 2019
...THE TORNADO WARNING FOR NORTHWESTERN PLATTE AND SOUTHEASTERN
CONVERSE COUNTIES IS CANCELLED...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.
LAT...LON 4237 10524 4243 10528 4252 10523 4261 10508
4241 10494
TIME...MOT...LOC 2310Z 211DEG 11KT 4244 10518
$$
BrothersWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this tornado warning went out at Jul 2, 4:37 PM MDT, 18 minutes earlier.
Area forecast discussion, Jul 2, 4:37 PM MDT, 18 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 437 PM MDT Tue Jul 2 2019 .SHORT TERM...(This evening through Wednesday night) Issued at 230 PM MDT Tue Jul 2 2019 Expect sctd showers and tstms currently around the mtns to progress east and northeast through early this evening but may have some difficulty progressing much across the Neb Panhandle. Shear and instability not impressive but once again a few strong storms possible, most likely up north. Activity should dissipate late this evening. Should see pretty much a repeat for Weds with convection firing again initially over the mtns then moving over the plains. Best area looks to be over northern parts of the CWA closer to a shortwave that will clip that area. A weak sfc boundary may also help to enhance activity a bit. .LONG TERM...(Thursday through Tuesday) Issued at 230 PM MDT Tue Jul 2 2019 Looks like pretty much a persistence fcst through early next week as the upper pattern changes very little. Expect sctd mainly afternoon and evening showers and tstms most days as weak impulses lift across the region. The airmass may dry out some early next week as some drier air from the desert sw may advect over the region. Otherwise a cool front looks to pass across early Friday bringing a cool down for Friday and Saturday. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 430 PM MDT Tue Jul 2 2019 Thunderstorms expected once again this evening for a few airports. Nailing down specific airports...used the latest short term guidance...namely HRRR and HIRES. Looks like KBFF and KAIA look to be the two locations that could see storms moving over the airports. Have TEMPO groups in for both TAFs this evening. && .FIRE WEATHER... Issued at 230 PM MDT Tue Jul 2 2019 No significant changes are expected for the rest of the week with warm temperatures and pretty much daily chances for mainly afternoon and evening showers and thunderstorms. A cool front will move across Thursday night bringing cooler conditions Friday and Saturday. Fire weather concerns remaining quite low. && .HYDROLOGY... Issued at 310 AM MDT Tue Jul 2 2019 Additional rainfall and snowmelt over the next several days could bring levels back to action stage, but the heaviest rain looks to stay to the east of the mountain ranges. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...RE LONG TERM...RE AVIATION...GCC FIRE WEATHER...RE HYDROLOGY...RUBIN
Hazardous weather outlook, Jul 2, 10:40 AM MDT, 6 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 1040 AM MDT Tue Jul 2 2019 NEZ002-003-019>021-054-055-095-096-WYZ101>119-030930- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-North Laramie Range- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 1040 AM MDT Tue Jul 2 2019 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Isolated to scattered afternoon and evening thunderstorms are expected. A few of the thunderstorms may become strong to severe later this afternoon into this evening, with hail and strong wind gusts the main threat. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Chances for afternoon and evening thunderstorms will continue each day, with some strong to severe thunderstorms possible on the Fourth of July. The least coverage of late day thunderstorms will be next Sunday and Monday. .Spotter information statement... Spotter activation is not expected.
In the hours before
Local storm report, Jul 2, 3:01 PM MDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
301 PM MDT TUE JUL 2 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 4 NW ESTERBROOK 42.45N 105.42W
07/01/2019 M1.25 INCH CONVERSE WY PUBLIC
&&
WILLSSpecial weather statement, Jul 2, 3:04 PM MDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
304 PM MDT Tue Jul 2 2019
WYZ101-022145-
Converse County Lower Elevations WY-
304 PM MDT Tue Jul 2 2019
...SPECIAL WEATHER STATEMENT...
At 303 PM MDT, Doppler radar was tracking a strong thunderstorm 18
miles north of Rolling Hills, or 30 miles northeast of Casper, moving
northeast at 25 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
This storm will remain over mainly rural areas of northwestern
Converse County.
LAT...LON 4324 10535 4291 10598 4291 10608 4324 10607
4347 10558
TIME...MOT...LOC 2103Z 238DEG 22KT 4316 10591
BrothersSpecial weather statement, Jul 2, 3:24 PM MDT, 1 hour 31 minutes before
Special Weather Statement National Weather Service Cheyenne WY 324 PM MDT Tue Jul 2 2019 WYZ103-106-022215- Central Laramie Range and Southwest Platte County WY- North Laramie Range WY- 324 PM MDT Tue Jul 2 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ALBANY AND SOUTHWESTERN PLATTE COUNTIES UNTIL 415 PM MDT... At 324 PM MDT, Doppler radar was tracking a strong thunderstorm 17 miles southwest of Bordeaux, or 21 miles southwest of Wheatland, moving northeast at 5 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of northeastern Albany and southwestern Platte Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4178 10520 4183 10535 4199 10533 4196 10502 TIME...MOT...LOC 2124Z 204DEG 6KT 4185 10527 Mokry
Special weather statement, Jul 2, 3:30 PM MDT, 1 hour 25 minutes before
Special Weather Statement National Weather Service Cheyenne WY 330 PM MDT Tue Jul 2 2019 WYZ101-103-107-022215- East Platte County WY-Converse County Lower Elevations WY- North Laramie Range WY- 330 PM MDT Tue Jul 2 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ALBANY... NORTHWESTERN PLATTE AND SOUTHEASTERN CONVERSE COUNTIES UNTIL 415 PM MDT... At 329 PM MDT, Doppler radar was tracking strong thunderstorms along a line extending from 7 miles southeast of Douglas to Esterbrook Campground. Movement was east at 15 mph. Penny size hail and winds in excess of 30 mph will be possible with these storms. Locations impacted include... Esterbrook Campground and Esterbrook. This includes Interstate 25 in Wyoming between mile markers 117 and 135. LAT...LON 4280 10501 4231 10512 4239 10550 4272 10540 TIME...MOT...LOC 2129Z 270DEG 13KT 4270 10527 4242 10534 Brothers
Special weather statement, Jul 2, 3:38 PM MDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
338 PM MDT Tue Jul 2 2019
WYZ101-022215-
Converse County Lower Elevations WY-
338 PM MDT Tue Jul 2 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CONVERSE COUNTY
UNTIL 415 PM MDT...
At 338 PM MDT, Doppler radar was tracking a strong thunderstorm 21
miles south of Pine Tree Junction, or 31 miles south of Wright,
moving northeast at 25 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
This storm will remain over mainly rural areas of north central
Converse County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4348 10534 4320 10562 4328 10584 4350 10578
4350 10543
TIME...MOT...LOC 2138Z 209DEG 21KT 4332 10569
BrothersSpecial weather statement, Jul 2, 4:18 PM MDT, 37 minutes before
Special Weather Statement National Weather Service Cheyenne WY 418 PM MDT Tue Jul 2 2019 WYZ101>103-106-107-022300- East Platte County WY- Central Laramie Range and Southwest Platte County WY- Converse County Lower Elevations WY-North Laramie Range WY- Niobrara County WY- 418 PM MDT Tue Jul 2 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NIOBRARA... NORTHEASTERN ALBANY...NORTHWESTERN PLATTE AND SOUTHEASTERN CONVERSE COUNTIES UNTIL 500 PM MDT... At 418 PM MDT, Doppler radar was tracking strong thunderstorms along a line extending from 7 miles northwest of Glendo to 7 miles south of Laramie Peak. Movement was east at 20 mph. Half inch hail and winds in excess of 40 mph will be possible with these storms. Locations impacted include... Glendo, Esterbrook Campground, Esterbrook, Sibley Peak, Westview Circle, Glendo Reservoir, Two Moon Campground, Laramie Peak and Harris Park. This includes Interstate 25 in Wyoming between mile markers 82 and 126. LAT...LON 4268 10466 4204 10500 4211 10556 4265 10526 TIME...MOT...LOC 2218Z 265DEG 18KT 4255 10516 4216 10539 Brothers
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 6:22 PM MDT | Special Weather Statement | CYS | Converse | 38 min |
| Jul 1, 6:23 PM MDT | Special Weather Statement | CYS | Platte | 37 min |
| Jul 1, 6:28 PM MDT | Severe Thunderstorm Warning | CYS | Goshen | 47 min |
| Jul 1, 7:02 PM MDT | Special Weather Statement | CYS | Platte | 28 min |
| Jul 1, 7:08 PM MDT | Areal Flood Advisory | CYS | Goshen, Niobrara | 3 hr |
| Jul 1, 7:14 PM MDT | Flash Flood Warning | CYS | Goshen | 3 hr |
| Jul 1, 7:33 PM MDT | Special Weather Statement | CYS | Goshen | 42 min |
| Jul 1, 8:06 PM MDT | Special Weather Statement | CYS | Goshen | 24 min |
| Jul 1, 8:09 PM MDT | Areal Flood Advisory | CYS | Goshen, Platte | 3 hr |
| Jul 1, 8:31 PM MDT | Flash Flood Warning | CYS | Goshen | 3 hr |
| Jul 1, 11:24 PM MDT | Flash Flood Warning | CYS | Goshen | 7 hr |
| Jul 1, 11:54 PM MDT | Areal Flood Advisory | CYS | Goshen, Laramie | 6 hr |
| Jul 2, 2:48 PM MDT | Special Weather Statement | CYS | Converse | 27 min |
| Jul 2, 2:57 PM MDT | Severe Thunderstorm Warning | CYS | Converse, Platte | 33 min |
| Jul 2, 3:04 PM MDT | Special Weather Statement | CYS | Converse | 41 min |
| Jul 2, 3:24 PM MDT | Special Weather Statement | CYS | Platte | 51 min |
| Jul 2, 3:30 PM MDT | Special Weather Statement | CYS | Converse | 45 min |
| Jul 2, 3:38 PM MDT | Special Weather Statement | CYS | Converse | 37 min |
| Jul 2, 4:18 PM MDT | Special Weather Statement | CYS | Platte | 42 min |
| Jul 2, 4:43 PM MDT | Areal Flood Advisory | CYS | Albany, Converse, Platte | 3 hr |
| Jul 2, 4:47 PM MDT | Severe Thunderstorm Warning | CYS | Albany, Converse, Platte | 43 min |
| Jul 2, 5:00 PM MDT | Special Weather Statement | CYS | Laramie | 30 min |
| Jul 2, 5:23 PM MDT | Special Weather Statement | CYS | Goshen | 52 min |
| Jul 2, 5:29 PM MDT | Special Weather Statement | CYS | Laramie | 31 min |
| Jul 2, 5:30 PM MDT | Special Weather Statement | CYS | Converse | 30 min |
| Jul 2, 5:32 PM MDT | Special Weather Statement | CYS | Niobrara | 28 min |
| Jul 2, 5:44 PM MDT | Flash Flood Warning | CYS | Goshen | 3 hr |
| Jul 2, 5:44 PM MDT | Severe Thunderstorm Warning | CYS | Goshen | 46 min |
Nearby
Tornado Warnings in Wyoming, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.